A STAR-SHAPED ARRAY OF CURVILINEAR CRACKS IN AN INFINITE ISOTROPIC ELASTIC MEDIUM

The problem of a symmetrical star-shaped array of curvilinear cracks in an infinite isotropic elastic medium is reduced, by using the complex potential technique of Muskhelishvili (1), to a complex Cauchy-type singular integral equation on one of the cracks together with a complex condition of single-valuedness of displacements. This equation can be solved numerically by reduction to a system of linear equations after application of the Lobatto-Chebyshev numerical integration method for the approximation of the integrals involved in it and an appropriate selection of the points of collocation. An application to some cases of circular-arc-shaped cracks is made. /Author/

  • Corporate Authors:

    American Society of Mechanical Engineers

    Three Park Avenue
    New York, NY  USA  10016-5990
  • Authors:
    • Theocaris, P S
    • Loakimidis, N I
  • Publication Date: 1977-12

Media Info

  • Features: Figures; References;
  • Pagination: p. 619-624
  • Serial:

Subject/Index Terms

Filing Info

  • Accession Number: 00170813
  • Record Type: Publication
  • Files: TRIS
  • Created Date: Mar 7 1978 12:00AM